Technical Brief

Application of the Subequation Method to Some Differential Equations of Time-Fractional Order

[+] Author and Article Information
Ahmet Bekir

Department of Mathematics-Computer,
Art-Science Faculty,
Eskisehir Osmangazi University,
Eskisehir 26480, Turkey
e-mail: abekir@ogu.edu.tr

Esin Aksoy

Department of Mathematics,
Art-Science Faculty,
Yildiz Technical University,
Istanbul 34210, Turkey
e-mail: eesinaksoy@gmail.com

1Corresponding author.

Contributed by the Design Engineering Division of ASME for publication in the JOURNAL OF COMPUTATIONAL AND NONLINEAR DYNAMICS. Manuscript received July 28, 2014; final manuscript received October 14, 2014; published online April 16, 2015. Assoc. Editor: J. A. Tenreiro Machado.

J. Comput. Nonlinear Dynam 10(5), 054503 (Sep 01, 2015) (5 pages) Paper No: CND-14-1175; doi: 10.1115/1.4028826 History: Received July 28, 2014; Revised October 14, 2014; Online April 16, 2015

The main goal of this paper is to develop subequation method for solving nonlinear evolution equations of time-fractional order. We use the subequation method to calculate the exact solutions of the time-fractional Burgers, Sharma–Tasso–Olver, and Fisher's equations. Consequently, we establish some new exact solutions for these equations.

Copyright © 2015 by ASME
Your Session has timed out. Please sign back in to continue.


Wu, C. C., 2011, “A Fractional Variational Iteration Method for Solving Fractional Nonlinear Differential Equations,” Comput. Math. Appl., 61(8), pp. 2186–2190. [CrossRef]
El-Sayed, A. M. A., and Gaber, M., 2006, “The Adomian Decomposition Method for Solving Partial Differential Equations of Fractal Order in Finite Domains,” Phys. Lett. A, 359(3), pp. 175–182. [CrossRef]
Gepreel, K. A., 2011, “The Homotopy Perturbation Method Applied to the Nonlinear Fractional Kolmogorov–Petrovskii–Piskunov Equations,” Appl. Math. Lett., 24(8), pp. 1428–1434. [CrossRef]
Cui, M., 2009, “Compact Finite Difference Method for the Fractional Diffusion Equation,” J. Comput. Phys., 228(20), pp. 7792–7804. [CrossRef]
Oldman, K. B., and Spanier, J., 1974, The Fractional Calculus, Academic Press, NY.
Miller, K. S., and Ross, B., 1993, An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley, NY.
Podlubny, I., 1999, Fractional Differential Equations, Academic Press, CA.
Kilbas, A. A., Srivastava, H. M., and Trujillo, J. J., 2006, Theory and Applications of Fractional Differential Equations, Elsevier, Amsterdam, The Netherlands.
Zhang, S., Zong, Q.-A., Liu, D., and Gao, Q., 2010, “A Generalized Exp-Function Method for Fractional Riccati Differential Equations,” Commun. Fractional Calculus, 1(1), pp. 48–51.
Bekir, A., Güner, Ö., and Cevikel, A. C., 2013, “Fractional Complex Transform and Exp-Function Methods for Fractional Differential Equations,” Abstr. Appl. Anal., 2013, p. 426462. [CrossRef]
Zheng, B., 2012, “(G’/G)-Expansion Method for Solving Fractional Partial Differential Equations in the Theory of Mathematical Physics,” Commun. Theor. Phys., 58(5), pp. 623–630. [CrossRef]
Gepreel, K. A., and Omran, S., 2012, “Exact Solutions for Nonlinear Partial Fractional Differential Equations,” Chin. Phys. B, 21(11), p. 110204. [CrossRef]
Shang, N., and Zheng, B., 2013, “Exact Solutions for Three Fractional Partial Differential Equations by the (G'/G) Method,” Int. J. Appl. Math., 43(3), pp. 114–119.
Lu, B., 2012, “The First Integral Method for Some Time Fractional Differential Equations,” J. Math. Anal. Appl., 395(2), pp. 684–693. [CrossRef]
Bekir, A., Güner, Ö., and Unsal, Ö., 2014, “The First Integral Method for Exact Solutions of Nonlinear Fractional Differential Equations,” ASME J. Comput. Nonlinear Dyn., (in press). [CrossRef]
Bulut, H., and Pandir, Y., 2013, “Modified Trial Equation Method to the Nonlinear Fractional Sharma–Tasso–Olever Equation,” Int. J. Model. Optim., 3(4), pp. 353–357. [CrossRef]
Bulut, H., Baskonus, H. M., and Pandir, Y., 2013, “The Modified Trial Equation Method for Fractional Wave Equation and Time Fractional Generalized Burgers Equation,” Abstr. Appl. Anal., 2013, p. 636802. [CrossRef]
Guo, S., Mei, L., Li, Y., and Sun, Y., 2012, “The Improved Fractional Sub-Equation Method and Its Applications to the Space–Time Fractional Differential Equations in Fluid Mechanics,” Phys. Lett. A, 376(4), pp. 407–411. [CrossRef]
Tong, B., He, Y., Wei, L., and Zhang, X., 2012, “A Generalized Fractional Sub-Equation Method for Fractional Differential Equations With Variable Coefficients,” Phys. Lett. A, 376(38–39), pp. 2588–2590. [CrossRef]
Jafari, H., Tajadodi, H., Kadkhoda, N., and Baleanu, D., 2013, “Fractional Sub-Equation Method for Cahn–Hilliard and Klein–Gordon Equations,” Abstr. Appl. Anal., 2013, p. 587179. [CrossRef]
Lu, B., 2012, “Bäcklund Transformation of Fractional Riccati Equation and Its Applications to Nonlinear Fractional Partial Differential Equations,” Phys. Lett. A, 376(28–29), pp. 2045–2048. [CrossRef]
Zhang, Y., 2013, “Time-Fractional Camassa–Holm equation: Formulation and Solution Using Variational Methods,” ASME J. Comput. Nonlinear Dyn., 8(4), p. 041020. [CrossRef]
Jafari, H., Tajadodi, H., and Baleanu, D., 2014, “Application of a Homogeneous Balance Method to Exact Solutions of Nonlinear Fractional Evolution Equations,” ASME J. Comput. Nonlinear Dyn., 9(2), p. 021019. [CrossRef]
Doha, E., Bhrawy, A., and Ezz-Eldien, S., 2014, “An Efficient Legendre Spectral Tau Matrix Formulation for Solving Fractional Sub-Diffusion and Reaction Sub-Diffusion Equations,” ASME J. Comput. Nonlinear Dyn., (in press). [CrossRef]
Zhang, S., and Zhang, H.-Q., 2011, “Fractional Sub-Equation Method and Its Applications to Nonlinear Fractional PDEs,” Phys. Lett. A, 375(7), pp. 1069–1073. [CrossRef]
Ibrahim, R. W., 2012, “Fractional Complex Transforms for Fractional Differential Equations,” Adv. Differ. Equations, 2012(1), p. 192. [CrossRef]
Luchko, Y., and Gorenflo, R., 1999, “An Operational Method for Solving Fractional Differential Equations With the Caputo Derivatives,” Acta Math. Vietnam., 24(2), pp. 207–233.
Liao, J., Chen, F., and Hu, S., 2013, “Existence of Solutions for Fractional Impulsive Neutral Functional Differential Equations With in Finite Delay,” Neurocomputing, 122, pp. 156–162. [CrossRef]
Samko, S. G., Kilbas, A. A., and Marichev, O. I., 1993, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach Science Publishers, Switzerland.
Jumarie, G., 2006, “Modified Riemann–Liouville Derivative and Fractional Taylor Series of Nondifferentiable Functions Further Results,” Comput. Math. Appl., 51(9–10), pp. 1367–1376. [CrossRef]
Jumarie, G., 2007, “Fractional Partial Differential Equations and Modified Riemann-Liouville Derivative New Methods for Solution,” J. Appl. Math. Comput., 24(1–2), pp. 31–48. [CrossRef]
Li, Z. B., and He, J. H., 2010, “Fractional Complex Transform for Fractional Differential Equations,” Math. Comput. Appl., 15(5), pp. 970–973.
Inc, M., 2008, “The Approximate and Exact Solutions of the Space- and Time-Fractional Burgers Equations With Initial Conditions by Variational Iteration Method,” J. Math. Anal. Appl., 345(1), pp. 476–484. [CrossRef]
Bekir, A., and Güner, Ö., 2013, “Exact Solutions of Nonlinear Fractional Differential Equations by (G'/G)-Expansion Method,” Chin. Phys. B, 22(11), p. 110202 [CrossRef]
Song, L. N., Wang, Q., and Zhang, H. Q., 2009, “Rational Approximation Solution of the Fractional Sharma-Tasso-Olver Equation,” J. Comput. Appl. Math., 224(1), pp. 210–218. [CrossRef]
Jafari, H., Tajadodi, H., Baleanu, D., Al-Zahrani,A. A., Alhamed, Y. A., and Zahid, A. H., 2013, “Fractional Sub-Equation Method for the Fractional Generalized Reaction Duffing Model and Nonlinear Fractional Sharma–Tasso–Olver Equation,” Cent. Eur. J. Phys., 11(10), pp. 1482–1486. [CrossRef]
Güner, Ö., and Çevikel, A. C., 2014, “A Procedure to Construct Exact Solutions of Nonlinear Fractional Differential Equations,” The Sci. World J., 2014, p. 489495. [CrossRef]
Khan, N. A., Ayaz, M., Jin, L., and Yildirim, A., 2011, “On Approximate Solutions for the Time-Fractional Reaction–Diffusion Equation of Fisher Type,” Int. J. Phys. Sci., 6(10), pp. 2483–2496. [CrossRef]
Bekir, A., Güner, Ö., and Cevikel, A. C., 2014, “Using a Complex Transformation With Exp-Function Method to get an Exact Solutions for Fractional Differential Equation,” Curr. Adv. Math. Research, 1(1), pp. 35–44.
Rida, S. Z., El-Sayed, A. M. A., and Arafa, A. A. M., 2012, “On the Solutions of Time-Fractional Reaction–Diffusion Equations,” Commun. Nonlinear Sci. Numer. Simul., 15(12), pp. 3847–3854. [CrossRef]




Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In